Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 1, 2000, 2:32 PM CST for McCulloch County, San Saba County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 1, 2000, 2:32 PM CST (20:32 UTC)
- Expired
- Apr 1, 2000, 3:15 PM CST
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS54 KSJT 012032 SVRSJT TXC307-411-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS SAN SABA COUNTY IN NORTH CENTRAL TEXAS * UNTIL 315 PM CST * AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF VOCA...OR ABOUT 14 MILES NORTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VOCA AT 240 PM CST RICHLAND SPRINGS AT 300 PM CST SAN SABA AT 300 PM CST IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3097 9935 3096 9917 3112 9882 3136 9897
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:47 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 1, 11:47 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1147 AM CST SAT APR 1 2000 MOST OF THE RAIN HAS PUSHED INTO THE EXTREME EASTERN COUNTIES LATE THIS MORNING. NEXT GOOD CHANCE NOT LIKELY TO ARRIVE UNTIL AFTER 00Z FOR MOST AREAS. THUS..WILL UPDATE TO TRIM POPS SLIGHTLY FOR THE REMAINDER OF THE AFTERNOON ACROSS THE CENTRAL AND WESTERN SECTIONS. WILL LEAVE THE LIKELY POPS GOING FOR THE SOUTHEAST ZONES...WHERE THE COLD FRONT HAS STILL NOT REACHED AND CONVECTION LIKELY TO REDEVELOP DURING THE AFTERNOON. ALSO...TWEAKED WINDS AND TEMPERATURES FOR THE CENTRAL AND NORTHERN ZONES. 07 N
In the hours before
Special weather statement, Apr 1, 2:09 PM CST, 23 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012310- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CST SAT APR 1 2000 ...SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT... A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AS THIS FRONT COLLIDES WITH A MOIST AND UNSTABLE AIR MASS AHEAD OF THE FRONT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. WITH THE AMOUNT OF INSTABILITY PRESENT...A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LIMITS. LARGE HAIL AND DAMAGING WILL BE THE PRIMARY THREATS. IN ADDITION...GIVEN THE SLOW MOVEMENT OF THE FRONT...A FEW LOCATIONS MAY SEE RAINFALL TOTALS IN EXCESS OF 2 INCHES...ENOUGH TO CAUSE LOCALIZED FLOODING CONDITIONS. THE AREA MOST LIKELY TO SEE ANY OF THESE SEVERE STORMS WILL BE ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND...GENERALLY SOUTHEAST OF A SAN SABA TO BRADY TO JUNCTION LINE. GIVEN THE BRIEF NATURE OF THE SEVERE WEATHER EXPECTED...SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 07 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:32 PM CST | Tornado Warning | SJT | Sterling | 43 min |
| Mar 31, 8:12 PM CST | Tornado Warning | SJT | Sterling | 48 min |
| Mar 31, 8:34 PM CST | Severe Thunderstorm Warning | SJT | Coke | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.